Hail, Marion
- When
- April 1, 12:50 PM CST
- Where
- Marion County, 2.82 mi SSE of Eros
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.140, -92.840
A storm system moved east from Oklahoma into an unstable environment in place over Arkansas on the 1st. Thunderstorms developed during the late afternoon and evening hours, some of which became severe in western and central sections of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A storm system moved east from Oklahoma into an unstable environment in place over Arkansas on the 1st. Thunderstorms developed during the late afternoon and evening hours, some of which became severe in western and central sections of the state. Another active day was seen again late on the 2nd as a cold front approached from the north. A few of the storms worked into northern Arkansas, especially along the Missouri border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 1, 11:47 AM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1247 PM CDT WED APR 1 2015 .AVIATION... TSRA MOVING NORTH ACROSS THE REGION...AND HAVE VCTS/TEMPO TSRA IN THE NORTHERN TAFS FOR THE NEXT COUPLE OF HOURS. MAIN BAND OVER THE RED RIVER WILL MOVE INTO WESTERN ARKANSAS AROUND 01/22Z...AND MOVE EAST. HAVE A TEMPO FOR TSRA AS SYSTEM MOVES EAST. ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE ACROSS THE NORTHERN SITES AROUND 02/12Z...AND HAVE INCLUDED PROB30 THERE. && .PREV DISCUSSION... /ISSUED 327 AM CDT WED APR 1 2015/ SHORT TERM...TODAY THROUGH SATURDAY QUITE A MESSY SURFACE PATTERN THIS MORNING...AS THERE ARE SEVERAL MESOSCALE BOUNDARIES AROUND THE MID SOUTH AND SOUTHERN PLAINS... AND A QUASI-STATIONARY FRONTAL BOUNDARY OVER NORTHEAST ARKANSAS. OOZ UPPER AIR ANALYSIS SHOWS A WEAK OPEN WAVE INVOF WEST TEXAS... AND ITS ACCOMPANYING TROUGH EXTENDING INTO THE BIG BEND AREA. THE SYSTEM WILL APPROACH THE REGION OVER THE NEXT 24 HOURS...PROVIDING UPPER LEVEL SUPPORT. SHOWERS/STORMS ARE EXPECTED TODAY AND TONIGHT... ESPECIALLY AS DAYTIME HEATING KICKS IN...AND INTERACTS WITH MESOSCALE BOUNDARIES. FORECAST SOUNDINGS DO SHOW THE PROBABILITY OF A FEW STRONG TO EVEN SEVERE THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE ONE LIMITING FACTOR COULD BE THE CLOUD COVER INHIBITING SURFACE- BASED INSTABILITY. THE UPPER SYSTEM WILL PUSH THE FRONTAL BOUNDARY OVER NORTHEAST ARKANSAS AWAY FROM THE REGION LATE TONIGHT INTO THURSDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON THURSDAY AND MAY STALL INITIALLY...BUT SHOULD PICK UP MOMENTUM ON AS SURFACE LOW PRESSURE DEVELOPS ALONG IT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AS THE FRONT APPROACHES...AND THE SURFACE LOW DEVELOPS. THE LOW AND THE FRONT SHOULD PUSH INTO THE REGION LATE THURSDAY NIGHT AND CLEAR THE AREA FRIDAY AFTERNOON. ANY LINGERING PRECIPITATION SHOULD COME TO AN END BY FRIDAY NIGHT. COLDER AIR WILL MOVE IN BEHIND THE FRONT...WITH LOWS FRIDAY NIGHT/SATURDAY MORNING IN THE 30S AND 40S...AND HIGHS SATURDAY MOSTLY IN THE 60S. THURSDAY THROUGH FRIDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. GIVEN STEEP LOW LEVEL LAPSE RATES...LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS. DAMAGING WINDS WILL BE A POSSIBILITY AS WELL. THERE WILL BE A TORNADO RISK...WHICH WILL BE HIGHEST AHEAD OF THE FRONT ON THURSDAY. THOUGH HEAVY RAINFALL IS NOT EXPECTED TO BE WIDESPREAD...STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY LONG TERM BEGINS WITH HIGH PRESSURE DEPARTING TO THE EAST WITH A RETURN OF SOUTHERLY FLOW TO THE REGION. THIS SOUTHERLY FLOW WILL REMAIN IN PLACE FOR MUCH OF THE LONG TERM WITH UNSETTLED WEATHER IN THE FORECAST. PRECIPITATION CHANCES RETURN TO THE FORECAST SUNDAY WITH THE GFS AND EURO IN FAIRLY GOOD AGREEMENT. BETTER RAIN CHANCES RETURN TO THE FORECAST FOR MONDAY...BUT FROM THERE THE MODELS BEGIN TO DIVERGE A BIT. THROUGH THE END OF THE LONG TERM...SURFACE LOW PRESSURE WILL TRACK TO THE NORTHWEST OF THE STATE. WITH THE EXCEPTION OF SUNDAY...WHERE TEMPERATURES WILL BE NEAR NORMAL...ABOVE NORMAL TEMPERATURES WILL BE SEEN IN THE LONG TERM. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 PM CDT WED APR 1 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 135 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE OVERNIGHT HOURS. ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THERE IS THE POTENTIAL FOR HEAVY RAINFALL WITH ANY STORM...WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL CONTINUE ACROSS ARKANSAS ON THURSDAY AND FRIDAY...BEFORE A COLD FRONT FINALLY MAKES ITS WAY THROUGH THE STATE FRIDAY EVENING. BEFORE THEN...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN ON FRIDAY. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS. DAMAGING WINDS WILL BE A POSSIBILITY AS WELL. ADDITIONALLY THERE WILL BE A TORNADO RISK...WHICH WILL BE HIGHEST AHEAD OF THE FRONT ON THURSDAY. THURSDAY...THE THREAT FOR SEVERE WEATHER WILL BE GREATEST DURING THE EARLY EVENING HOURS...MAINLY ACROSS WESTERN AND NORTHWEST ARKANSAS. ON FRIDAY...THE BEST CHANCES FOR SEVERE WEATHER WILL BE ACROSS THE SOUTHEAST HALF OF THE STATE. THOUGH HEAVY RAINFALL IS NOT EXPECTED TO BE WIDESPREAD...STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1114 AM CDT WED APR 1 2015
ARZ012-021-022-011700-
JOHNSON AR-NEWTON AR-POPE AR-
1114 AM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POPE...SOUTHERN NEWTON
AND NORTHERN JOHNSON COUNTIES UNTIL NOON CDT...
AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF LUDWIG LAKE...OR 10 MILES NORTH
OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WALNUT... UPPER BUFFALO WILDERNESS AREA...
ROSETTA... MINERAL SPGS REC AREA...
LUDWIG LAKE... DILLEN... DEVILS KNOB...
BERTHA... SWAIN... SAND GAP...
SALUS... PELSOR... OZONE...
NAIL... MOSSVILLE... LURTON...
HILLCREST... HAW CREEK FALLS CAMPGROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3578 9299 3551 9339 3561 9361 3577 9354
3577 9352 3581 9353 3597 9346
TIME...MOT...LOC 1614Z 218DEG 21KT 3561 9343
226PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 AM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TORNADO 7 SW GILLETT 34.05N 91.47W
03/31/2015 LINCOLN AR TRAINED SPOTTER
0250 PM TORNADO 6 S GILLETT 34.03N 91.38W
03/31/2015 ARKANSAS AR AMATEUR RADIO
0300 PM TORNADO 11 NE DUMAS 34.00N 91.35W
03/31/2015 DESHA AR PUBLIC
0315 PM TORNADO WATSON 33.89N 91.26W
03/31/2015 DESHA AR AMATEUR RADIO
&&
58The Springfield radar (KSGF), 132 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
10 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
The tornado started 2.5 miles southwest of Burlington and tracked generally east to just past the new US Hwy 65. The tornado then dropped southeast before lifting 3 miles southwest of Myrtle. Homes were damaged off of old Hwy 65, and several buildings at the Arkansas Baptist Boys Ranch were damaged. Some chicken houses were damaged, along with several trees snapped or uprooted along the path.
Some trees were uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564767, 564768, 564769, 564770, 564771, 564766, 564777, 564772, 564773, 564774, 564775, 564776.